Alert archive / Nebraska / Red Flag Warnings in 2009

Red Flag Warning 3, NWS North Platte, NE

March 5, 200912 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 5, 2009, 2:24 AM MST for 12 counties in Nebraska. It took effect at Mar 5, 2009, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2009, 2:24 AM MST (09:24 UTC)
In effect from
Mar 5, 2009, 11:00 AM MST
Expired
Mar 5, 2009, 6:00 PM MST
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4533 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 050924
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
324 AM CST THU MAR 5 2009

NEZ210-219-051730-
/O.UPG.KLBF.FW.A.0002.090305T1800Z-090306T0100Z/
/O.NEW.KLBF.FW.W.0003.090305T1800Z-090306T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
324 AM CST THU MAR 5 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH ISSUED
WEDNESDAY AFTERNOON.
 
ONCE AGAIN...VERY WARM AND DRY CONDITIONS ARE EXPECTED THIS
AFTERNOON. RELATIVE HUMIDITY IN SOUTHWEST NEBRASKA WILL BE AT OR
BELOW 15 PERCENT WITH WEST WIND 15 TO 25 MPH AND GUSTY. WIND IS
EXPECTED TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY
EVENING. AT THIS TIME OF YEAR...GRASSES IN THE AREA ARE FULLY
CURED AND THE DRY CONDITIONS YESTERDAY HAVE LEFT THE FUELS VERY
DRY. A FRONT COMING THROUGH THIS EVENING WILL BRING COOLER
TEMPERATURES AND RESULTANT HIGHER HUMIDITY...THUS REDUCING THE
FIRE DANGER FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
SPRINGER
2 follow-up statements
000 
WWUS83 KLBF 051229
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 AM CST THU MAR 5 2009

NEZ204-052030-
/O.EXA.KLBF.FW.W.0003.090305T1800Z-090306T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
529 AM MST THU MAR 5 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
MST THIS AFTERNOON. 

ONCE AGAIN...VERY WARM AND DRY CONDITIONS ARE EXPECTED THIS
AFTERNOON. RELATIVE HUMIDITY IN SOUTHWEST NEBRASKA WILL BE AT OR
BELOW 15 PERCENT WITH WEST WIND 15 TO 25 MPH AND GUSTY. WIND IS
EXPECTED TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY
EVENING. AT THIS TIME OF YEAR...GRASSES IN THE AREA ARE FULLY
CURED AND THE DRY CONDITIONS YESTERDAY HAVE LEFT THE FUELS VERY
DRY. THE CRITICAL CONDITIONS ARE EXPECTED TO BE MAINLY ALONG AND
SOUTH OF THE NORTH PLATTE RIVER...THOUGH THEY MAY REACH AS FAR AS
CRESCENT LAKE REFUGE BRIEFLY LATE THIS MORNING OR EARLY AFTERNOON
BEFORE THE FRONT GOES THROUGH NORTHERN GARDEN COUNTY. IN THE
NORTHERN PART OF THE EASTERN PANHANDLE...THE FRONT IS EXPECTED TO
GO THROUGH BEFORE THE PEAK HEATING AND CRITICAL FIRE CONDITIONS
ARE NOT LIKELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ210-219-052030-
/O.CON.KLBF.FW.W.0003.090305T1800Z-090306T0100Z/
FRENCHMAN BASIN-LOESS PLAINS-
629 AM CST THU MAR 5 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING. 

ONCE AGAIN...VERY WARM AND DRY CONDITIONS ARE EXPECTED THIS
AFTERNOON. RELATIVE HUMIDITY IN SOUTHWEST NEBRASKA WILL BE AT OR
BELOW 15 PERCENT WITH WEST WIND 15 TO 25 MPH AND GUSTY. WIND IS
EXPECTED TO SHIFT TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY
EVENING. AT THIS TIME OF YEAR...GRASSES IN THE AREA ARE FULLY
CURED AND THE DRY CONDITIONS YESTERDAY HAVE LEFT THE FUELS VERY
DRY. A FRONT COMING THROUGH THIS EVENING WILL BRING COOLER
TEMPERATURES AND RESULTANT HIGHER HUMIDITY...THUS REDUCING THE
FIRE DANGER FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
SPRINGER
000 
WWUS83 KLBF 051524
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 AM CST THU MAR 5 2009

NEZ204-210-219-052330-
/O.CON.KLBF.FW.W.0003.090305T1800Z-090306T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-LOESS PLAINS-
924 AM CST THU MAR 5 2009 /824 AM MST THU MAR 5 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING FOR LOW RH AND GUSTY WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/
THIS EVENING. 

ONCE AGAIN...VERY WARM AND DRY CONDITIONS ARE EXPECTED THIS
AFTERNOON. RELATIVE HUMIDITY IN THE SOUTHEASTERN PANHANDLE AND
SOUTHWEST NEBRASKA WILL BE AT OR BELOW 15 PERCENT WITH WEST WIND
15 TO 25 MPH AND GUSTY. WIND IS EXPECTED TO SHIFT TO THE NORTHWEST
LATE THIS AFTERNOON OR EARLY EVENING. AT THIS TIME OF
YEAR...GRASSES IN THE AREA ARE FULLY CURED AND THE DRY CONDITIONS
YESTERDAY HAVE LEFT THE FUELS VERY DRY. A FRONT COMING THROUGH
THIS EVENING WILL BRING COOLER TEMPERATURES AND RESULTANT HIGHER
HUMIDITY...THUS REDUCING THE FIRE DANGER FRIDAY. THE CRITICAL
CONDITIONS ARE EXPECTED TO BE MAINLY ALONG AND SOUTH OF THE NORTH
PLATTE RIVER...THOUGH THEY MAY REACH AS FAR AS CRESCENT LAKE
REFUGE BRIEFLY LATE THIS MORNING OR EARLY AFTERNOON BEFORE THE
FRONT GOES THROUGH NORTHERN GARDEN COUNTY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MASEK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 4, 2:33 PM MST, 11 hours 51 minutes earlier.

Area forecast discussion, Mar 4, 2:33 PM MST, 11 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CST WED MAR 4 2009

.SHORT TERM DISCUSSION...

A VERY MILD DAY. SO FAR...RECORD TIED AT LBF WITH 77. VTN BROKE
THEIR PREVIOUS RECORD. REFERENCE RERLBF AND RERVTN. OTHER
TEMPERATURES HAVE REACHED MID/UPPER 70S AS WELL IN WEST AND CNTRL
AREAS. RECENT SNOW ACROSS THE NORTHEAST HAS RAPIDLY MELTED.

A WEAK FROPA TONIGHT WILL BRING A SLIGHT COOLDOWN FOR THURSDAY.
STILL...HIGHS TO BE VERY MILD BASED ON PROJECTED POSITION OF H85
THERMAL RIDGE FROM KIML THROUGH THEDFORD. AREAS SOUTH OF A LINE FROM
KOGA THROUGH THEDFORD THROUGH BURWELL WILL REACH OR EXCEED
70...RANGING IN THE 60S TO THE NORTH. FIRE WEATHER CONCERNS ALSO
THUR (SEE FIRE WEATHER DISCUSION BELOW).

A REINFORCING COLD FRONT THURSDAY NIGHT WILL ALLOW TEMPS TO COOL A
BIT MORE ON FRIDAY...WITH 50S TO LOWER 60S FOR HIGHS. CLOUDS WILL
INCREASE ACROSS THE WEST ON FRIDAY. APPROACH UPPER TROUGH WILL CAUSE
SFC LOW TO DEEPEN IN ERN CO AND SFC WINDS TO BACK TO SOUTHERLY. RAIN
CHCS FRIDAY NIGHT RANGE FROM SLIGHT CHCS IN PORTIONS OF SWRN NEBR TO
NEAR 35 POPS NCTRL. PRECIP TYPE TO BE -RA DURING EVENING THEN -SN NW
AND -RA/-SN SWRN TWO THIRDS.

NAM GFS IN GOOD AGREEMENT SATURDAY WITH PERSISTENT MID LEVEL
FRONTOGENESIS ACROSS WRN NEBR. PRECIP CHANCES RANGE FROM 30 TO 40
PERCENT. MAY BE INCREASING TO LIKELY WITH UPCOMING FORECASTS BASED
ON MODEL TRENDS. PRECIP TYPE SATURDAY TO BE -SN ACROSS THE NWRN HALF
OF FA...WITH -RA OR -SN SOUTHEAST. MAIN CLOSED CIRCULATION ALOFT
WILL MOVE NORTHEAST FROM NWRN KS INTO ERN NEBR SATURDAY NIGHT. WITH
A 20 TO 30 PERCENT CHC FOR -SN.

EXTENDED DISCUSSION...DEPARTING SYSTEM SATURDAY NIGHT SHOULD LEAVE
SUNDAY THROUGH SUNDAY NIGHT DRY. HIGHS SUNDAY TO RANGE FROM 45 TO
50. MAIN UPPER TROUGH AND ASSOC UPPER LOW EXPECTED TO GIVE SNOW CHC
SUNDAY AFTN THROUGH TUESDAY. TRACK OF UPPER LOW SHOWS BEST CHC FOR
SNOW ACCUMULATION OF BE FROM WY ACROSS THE DAKOTAS AND MINNESOTA.
THUS...NWRN FA TO HAVE THE BETTER CHC FOR SNOWFALL. GFS ENSEMBLE
MEAN PRECIP ALSO AGREES WITH THIS TRACK AND SCENARIO. HIGHS TUESDAY
AND WEDNESDAY TO COOL INTO THE 30S NCTRL AND UPPER 30S TO MID 40S
SOUTHWEST.

&&

.AVIATION...
MINIMAL AVIATION CONCERNS TO CONTINUE THE NEXT 24 HOURS AS HIGH
CLOUD DECKS WILL BE AOA 120KFT AGL...VSBYS UNLIMITED.

.FIRE WEATHER...
PATTERN RECOGNITION IN PLACE FOR CRITICAL FIRE WEATHER CONDITIONS
ACROSS HIGH PLAINS INCLUDING PORTIONS OF WESTERN NEBRASKA. SHOULD BE
GOOD HEATING AHEAD OF APPROACHING COLD FRONT AND EXPECT TEMPERATURES
TO REACH INTO THE 70S ACROSS SOUTHWEST NEBRASKA THURSDAY AFTERNOON.
STEEP NEAR ADIABATIC LAPSE RATES IN MIXED LAYER COULD LEAD TO WIND
GUSTS ABOVE CRITERIA AND RECENT DAYS HAVE PROVEN RELATIVE HUMIDITY
LEVELS CAN DROP WELL BELOW MODEL GUIDANCE. SO HAVE PLACED SOUTHERN
FIRE ZONES IN FIRE WEATHER WATCH WITH MAIN CONCERN SOUTH OF I-80 AND
WEST OF HIGHWAY 83 ATTM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH IN EFFECT FROM
18Z THURSDAY THROUGH 01Z FRIDAY FOR NEZ210-219.

&&

DISCUSSION...ROBERG
AVIATION/FIRE WEATHER...13
Hazardous weather outlook, Mar 4, 3:04 PM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
404 PM CST WED MAR 4 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-052215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
404 PM CST WED MAR 4 2009 /304 PM MST WED MAR 4 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MUCH ABOVE NORMAL TEMPERATURES FOR EARLY MARCH...HIGHS IN THE
70S...WILL COMBINE WITH DRY WESTERLY FLOW OFF THE HIGH PLAINS TO
CREATE VERY HIGH FIRE DANGER CONDITIONS ACROSS PORTIONS OF
WESTERN NEBRASKA THURSDAY AFTERNOON. RELATIVE HUMIDITY LEVELS ARE
EXPECTED TO DROP INTO THE LOWER TEENS AND COMBINE WITH WIND GUSTS
OF 25 TO 30 MPH TO CREATE CONDITIONS FAVORABLE FOR RAPID FIRE
GROWTH. BURNING PLANS SHOULD BE RECONSIDERED OR DELAYED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

Nearby

Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.